MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780516
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vascular System (Circulation), Impaired (2572)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted in the patient and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment, vascular thrombosis, unintended parent artery occlusion, and coil misplacement as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during repositioning of an embolization coil in a ruptured aneurysm, resistance was encountered and then the coil detached in the vessel.Hemostasis was successfully achieved; however, the coil was positioned suboptimally, a little lower than expected, which occluded a relatively large splenic vessel.As a result, the patient received appropriate vaccines due to the possible risk of splenic infarction and potential for asplenia.There was no clinical consequence to the patient, and the patient is currently reported to be feeling well.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7900189
Report Number2032493-2018-00193
Device Sequence Number16591210
Product Code KRD
UDI-Device Identifier00810170018305
UDI-Public(01)00810170018305(11)170718(17)220630(10)17071854V
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number45-780516
Device Catalogue Number45-780516
Device Lot Number17071854V
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age38 YR
Patient Weight59